I was recently told I have Narcolepsy with Cataplexy. I am a 74 year old Female and I am taking 20mg of Ritalin SR in the AM and 25mg of Imipram for the cataplexy in the PM. I get about 2 to 4 hrs sleep and the rest of the night I toss and turn. My Dr. told me she doesn't give meds for her patients to sleep.
I am concerned about not sleeping and then taking Ritalin to keep me awake during the day.I feel my health will be affected. Is this the normal way to treat my condition?
The dosage can be adjusted, so that you get adequate sleep to feel well rested. With therapy it may take some time for the sleep routine to get established. So, if your symptoms of sleeplessness persist, then consult your doctor for dosage adjustments.
I understand what your going through. My daughter was diagnosed last year with severe narcolepsy and severe cataplexy she is 12 years old. We went through so many trials of drugs like provigil, nuvigil and nothing helped her especialy with the cataplexy. When we seen her pulmonologist they put her on a medicine called xyrem and I can honestly say that has been a blessing. Her cataplexy is controlled as well as her sleep she still has to take provigil during the day for a stimulant. But the best thing about the drug is u take it at night in 2 doses then by morning the medicine is out of your system so no unwanted side effects. You might want to check with your doctor about it and you can go to their website for more info it is www.xyrem.com... good luck and good sleep..
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.